DECATUR, Ala. (WHNT) – Authorities issued a warning about illegal narcotics sold in our area after multiple people overdosed.

Decatur Police say they responded to multiple incidents recently where someone under the influence of synthetic cannabinoids, or spice, had overdosed. The drugs involved were tested and found to contain high levels of fentanyl.

Stay ahead of the biggest stories, breaking news and weather across North Alabama and southern Tennessee. Download the WHNT News 19 App and be sure to turn on push alerts.

DPD warns that currently, “The spice that is going around appears to be laced with fentanyl and is causing people to overdose, as well as possibly become violent towards others.”

These incidents are under active investigation. If you have any information about the use or sale of these narcotics, contact the Decatur Police Department’s Tip Line at 256-341-4636. The information received will be kept confidential.